Academic Journals Database
Disseminating quality controlled scientific knowledge

Chloroquine-induced Acute Dystonic Reactions after a Standard Therapeutic Dose for Uncomplicated Malaria

ADD TO MY LIST
 
Author(s): Olusegun A. Busari | Joseph Fadare | Segun Agboola | Olusegun Gabriel | Olayide Elegbede | Yusuf Oladosu

Journal: Sultan Qaboos University Medical Journal : SQUMJ
ISSN 2075-051X

Volume: 13;
Issue: 3;
Start page: 476;
Date: 2013;
Original page

Keywords: Dystonia | Reactions | acute | Malaria | Chloroquine | Administration | Oral | Case Report | Nigeria.

ABSTRACT
Acute dystonic reactions (ADR) are extrapyramidal effects that usually occur after the initiation of a wide variety of drugs or triggering factors besides neuroleptics. We report the case of a 54-year-old man who was admitted with an approximately 10-hour history of muscle twitching around the eyes, face and neck after he took the first dose of oral chloroquine phosphate (1 g [600 mg base]) prescribed for uncomplicated malaria. He was given intravenous diazepam (10 mg statum) followed by 10 mg of oral diazepam 3 times a day. The symptoms improved within 30 minutes of treatment, and he was discharged 14 hours later after a complete recovery.
RPA Switzerland

Robotic Process Automation Switzerland

    

Tango Rapperswil
Tango Rapperswil